MEDOS INTERNATIONAL SÃ RL TRUESPAN 0 DEGREE PEEK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
228150 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/31/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was not returned to j&j medtech orthopaedics, however a photo was provided for evaluation.Visual inspection of the returned photo found the overall device surface with signs of usage and some portions of the plastic sleeve deformed, cracked and/or broken.Additionally, one plate, alongside with a small cut section of the suture, can be seen detached from the device.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the truespan 0 degree peek would have contributed to the complained device issue.¿ based on the findings, the investigation could not draw any conclusions and no potential cause about the functionality issue reported can be established due to the insufficient evidence provided.However, for the sleeve conditions, detached plate and suture breakage/cut observed, potential cause can be traced to procedural variables, such as handling of the device or product interaction during the procedure.Where tiling movements while the needle was inserted, could have caused deformation/damage on the sleeve surface; the plate detachment may have been caused by a possible unintentionally activation of the red trigger; and the suture could have been over-tensioned, leading the suture to break.As per the instructions for use, the next precautions need to be followed: 1) at desired depth, fully squeeze the red deployment trigger while maintaining depth positioning to deliver the implant; 2) the implant is fully deployed when you hear an audible ¿click"; 3) during needle insertion use a malleable graft retractor or slotted cannula to prevent the needle from catching on or damaging soft tissue; 4) use caution when tensioning the suture; over-tensioning may cause suture or implant breakage.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
Event or Problem Description
It was reported that during an unspecified surgical procedure the two (x2) truespan 0 degree peek devices were being used when one, the point did not trigger when the trigger was trigger and the second the point was not fixed and removed and came off.Another device was used to complete the procedure.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary: the product was not returned to j&j medtech orthopaedics, however a photo was provided for evaluation.Visual inspection of the returned photo found the overall device surface with signs of usage and some portions of the plastic sleeve deformed, cracked and/or broken.Additionally, one plate, alongside with a small cut section of the suture, can be seen detached from the device.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the truespan 0 degree peek would have contributed to the complained device issue.Based on the findings, the investigation could not draw any conclusions and no potential cause about the functionality issue reported can be established due to the insufficient evidence provided.However, for the sleeve conditions, detached plate and suture breakage/cut observed, potential cause can be traced to procedural variables, such as handling of the device or product interaction during the procedure.Where tiling movements while the needle was inserted, could have caused deformation/damage on the sleeve surface; the plate detachment may have been caused by a possible unintentionally activation of the red trigger; and the suture could have been over-tensioned, leading the suture to break.As per instructions for use, the next precautions need to be followed: 1) at desired depth, fully squeeze the red deployment trigger while maintaining depth positioning to deliver the implant; 2) the implant is fully deployed when you hear an audible ¿click"; 3) during needle insertion use a malleable graft retractor or slotted cannula to prevent the needle from catching on or damaging soft tissue; 4) use caution when tensioning the suture; over-tensioning may cause suture or implant breakage.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: there was no non-conformance regarding this lot.